Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ \Pi $-regular variation


Author: J. L. Geluk
Journal: Proc. Amer. Math. Soc. 82 (1981), 565-570
MSC: Primary 40E05; Secondary 26A12
DOI: https://doi.org/10.1090/S0002-9939-1981-0614879-X
MathSciNet review: 614879
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A function $ U:{R^ + } \to {R^ + }$ is said to be $ \Pi $-regularly varying with exponent $ \alpha $ if $ U(x){x^{ - \alpha }}$ is nondecreasing and there exists a positive function $ L$ such that

$\displaystyle \frac{{U(\lambda x)/{\lambda ^\alpha } - U(x)}} {{{x^\alpha }L(x)... ...o \log \lambda \quad (x \to \infty ){\text{for}}\lambda {\text{ > 0}}{\text{.}}$

Suppose

$\displaystyle \hat{U}(t)=\int _0^\infty {e^{ - tx}}dU(x){\text{exists for }}t > 0.$

We prove that $ U$ is $ \Pi $-regularly varying iff $ U$ is $ \Pi $-regularly varying.

References [Enhancements On Off] (What's this?)

  • [1] R. Bojanic and J. Karamata, On slowly varying functions and asymptotic relations, Tech. Summary Rep. No. 432, Math. Res. Center, U.S. Army, Madison, Wis.
  • [2] -, On a class of functions of regular asymptotic behaviour, Tech. Summary. Rep. No. 436, Math. Res. Center, U.S. Army, Madison, Wis.
  • [3] D. Drasin and D. F. Shea, Convolution inequalities, regular variation and exceptional sets, J. Analyse Math. 29 (1976), 232-294. MR 0477619 (57:17137)
  • [4] J. L. Geluk, An Abel-Tauber theorem on convolutions with the Möbius function, Proc. Amer. Math. Soc. 77 (1979), 201-210. MR 542085 (80j:40008)
  • [5] L. de Haan, On regular variation and its application to the weak convergence of sample extremes, Math. Centre Tracts, No. 32, North-Holland, Amsterdam, 1970. MR 0286156 (44:3370)
  • [6] -, An Abel-Tauber theorem for Laplace transforms, J. London Math. Soc. (2) 13 (1976), 537-542. MR 0407542 (53:11315)
  • [7] -, On functions derived from regularly varying function, J. Austral. Math. Soc. 23 (1977), 431-438. MR 0480901 (58:1050)
  • [8] J. Karamata, Sur un mode de croissance régulière des fonctions, Mathematica (Cluj) 4 (1930), 38-53.
  • [9] -, Neuer Beweis und Verallgemeinerung der Tauberschen Sätze welche die Laplacesche und Stieltjessche Transformation betreffen, J. Reine Angew. Math. 164 (1931), 27-39.
  • [10] E. Seneta, Regularly varying functions, Lecture Notes in Math., vol. 508, Springer-Verlag, Berlin and New York, 1976. MR 0453936 (56:12189)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40E05, 26A12

Retrieve articles in all journals with MSC: 40E05, 26A12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0614879-X
Keywords: Abel-Tauber theorems, regular variation
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society